Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Reason for itching vaginal area and yellow crust formation?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
Hi, I am 43 yr old woman I have itching and stinging around my vaginal area a couple days ago. It's a kind of embarrassing but I noticed that yellow crust formed on pubic hairs today and and they are stick together. It happened before probably 4 to 6 months ago except yellow crust at that time. Doctor told me that no infection but vaginal area getting thinner. that's why it happens because of aging and I am allergic to soap or detergent or something. so she prescribed me triamcinolone cream first time. I applied and more irritating. and estrogen gel. not working either. more irritating. I see yellow color or crust on my panties. That itching is all over the area and it's kind of moving around. right now itching around area that is folded. Is this infection? it's miserable and hard to sleep at night. Thank you.
Posted Sat, 8 Mar 2014 in Women's Health
Answered by Dr. Saul Weinreb 25 minutes later
Brief Answer: Try Monistat Detailed Answer: Hi, Thank you for using HCM, I would love to help. Based on your description, I think I may be able to help you figure this out. Since the triamcinolone made it worse instead of better, and the estrogen gel didn't help, that kind of rules out lack of estrogen as the cause of your problem. It is also unlikely that it is due to a skin allergy to a substance, because the steroid cream like triamcinolone should have helped. I think you probably do have a years infection, which although it may not seem typical, you haven't been treated for that yet, and your symptoms could certainly be caused by a yeast infection. You may want to try an over the counter treatment for yeast such as monistat and see if it works. I hope this helps you out, please let me know if you have further questions or comments.
Above answer was peer-reviewed by
Follow-up: Reason for itching vaginal area and yellow crust formation? 51 minutes later
I tried OTC cream for yeast infection 6 months ago before I saw OBGYN. That didn't work so I saw Dr. at that time. Actually I saw her twice because that was not getting better at that time. She took out some sample and looked at it under the microscope at that time and told me it was not a yeast infection. I UPLOADED a picture of the crust probably 10 minutes ago? Did you have a chance to look at it? Thanks.
Answered by Dr. Saul Weinreb 13 minutes later
Brief Answer: Thanks, I just checked the picture Detailed Answer: Hi, Thanks for sending it. I can only imagine how frustrating the problem is for you. I glad up hear that she checked under the microscope for yeast, because what you showed me certainly appeared like it could be yeast. I wonder if it might be a good idea to ask to have yeast cultures done to look for atypical types of yeast. these are more rare than typical yeast, and they won't usually respond to the over the counter medicines. Also, how long did you try the estrogen gel for? sometimes you need to use it for 4-6 weeks before you have relief. I am trying to think of other possibilities. it does appear like it could be vaginal surface that sloughed off due to irritation, which could be a result of estrogen deficiency, yeast, or something else. personally, my next step would be yeast cultures. these are not usually done with the standard vagunal cultures so they were probably not done yet. just thinking some more, sometimes polyps growing on the cervix or inflammation on the cervix can cause unusual discharge as well, but I would suspect that the OBGYN already checked for that, but maybe he/she can check again to make sure? I hope this is at least helpful, I will let you know if I think of something else,
Above answer was peer-reviewed by
Follow-up: Reason for itching vaginal area and yellow crust formation? 32 minutes later
Thank you for your answer. I used estrogen cream just once because it was more irritating. so I stopped using it. Every cream I used was more irritating. And I got those symptoms after I went to swimming pool for a couple days at that time. Those atypical bacteria live in the swimming pool by any chance? And do I have to take diflucan? Thanks.
Answered by Dr. Saul Weinreb 13 minutes later
Brief Answer: Thanks for the additional info Detailed Answer: Atypical yeast (not bacteria) are usually not in swimming pools, but that are found in the environment. I wonder if you may have been sensitive to the cream that the estrogen was in, but you may still need estrogen. Maybe you can ask if your doctor can prescribe an estrogen tablet or ring? then you can use it for a while and see it helps and maybe it won't cause irritation? There are several brands that he/she can prescribe. now that I know you only were able to use the estrogen once, I suspect that estrogen deficiency is likely the cause, but because of the irritation you couldn't get treated long enough to get relief. A swimming pool can cause several problems, years due to moisture and maybe even bacterial vaginosis, but but often from just using a pool a few times. I suspect that it is the estrogen. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor